MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected b-hcg result was obtained from a single patient sample when using vitros immunodiagnostics product b-hcg ii reagent on a vitros 5600 integrated system.A definitive cause for the higher than expected patient sample result could not be determined.There is no package insert value assignment or peer data for the non-vitros biorad quality control fluid lot 94950 used by the customer for vitros b-hcg as the control does not support the vitros b-hcg ii assay.Subsequently, the non-vitros biorad qc fluid (94950) is not a suitable control to use with the b-hcg ii assay.Therefore, the vitros b-hcg reagent cannot be ruled out as a contributing factor of the event.Additionally, pre-analytical sample processing cannot be ruled out as a contributing factor as it was not possible to determine whether the customer was following the sample collection device manufacture's recommendation for sample centrifugation as no manufacturer's recommendation was available.Therefore, improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample.Furthermore, an instrument related issue cannot be ruled out as a contributing factor of the event as no diagnostic precision testing was performed on the vitros 5600 system.The customer informed the ortho tsc that the age of the patient is 51 and the clinical diagnosis for the patient at the time of the event was abnormal uterine bleeding and no medication had been administered to the patient.Therefore, an issue related to the patient's condition at the time of the event cannot be ruled out as a contributing factor of the event, although this cannot be confirmed.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg lot 4310.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected b-hcg result was obtained from a single patient sample when using vitros immunodiagnostics product b-hcg ii reagent on a vitros 5600 integrated system.Patient 1 vitros b-hcg ii result of 203.690 miu/ml vs.The expected vitros b-hcg ii result of 0.230 miu/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros b-hcg result was not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20859584
Report Number3007111389-2024-00230
Device Sequence Number19841656
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public(01)10758750002320(17)250629(11)240716(10)4310
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2025
Device Catalogue Number6802220
Device Lot Number4310
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown